MAUDE Adverse Event Report: CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION

CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION
Model Number 8100
Medical Device Problem Codes Break (1069); Contamination (1120); Corroded (1131); Crack (1135); Peeled/Delaminated (1454); No Audible Prompt/Feedback (2282)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted once the failure investigation has been completed.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.
 
Event or Problem Description
It was reported by the customer that the nurse programmed an infusion of magnesium sulfate for one hour.A little after the one hour mark, they noticed the pump was not beeping and went to check on the patient.The nurse noticed the top of the tubing was dry/empty while the lower half of the tubing, below the chamber and sensor, was also dry; stating there was only fluid 2-3 inches from the piv.The pump module had to be stopped before it infused air into the patient.The safeguard did not go off and the air made it past the sensor.There was patient involvement, but no harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Omit: b21 - type of investigation not yet determined, c21 - results pending completion of investigation, d16 - conclusion not yet available.Additional information: device eval by manufacturer? , imdrf annex a,g,b,c,d codes and manufacturer narrative.A device history record, complaint history review, and risk review on failure modes are performed on each device with reportable malfunction(s) along with other methods of investigation as coded in section h6 of this mdr report.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.Investigation summary: the complaint of the pump module was not beeping and had to be stopped before it infused air into the patient was not confirmed during testing.Laboratory testing performed on the source pump module¿s air in line (ail) detection system found the device was detecting air for both single air bolus and accumulated air bolus within specification.However, the housing of the ail sensor assembly was found to be broken on the rear side of the part of the suspect pump module s/n (b)(6).The event date was reported as 20 march 2025; time was not reported.Review of the pcu and pump module error log showed no errors were recorded on the reported event date.The pump module event log showed the device in use on 19 march 2025 attached to the returned pcu s/n (b)(6) as channel b.The air in line setting for single air bolus was set to 250 l with accumulated air enabled.On (b)(6) 2025 at 7:03 pm the user selected guardrails drugs (primary infusion).The user programmed the drugid 494 (magnesium sulfate 1 gram/100 ml), with a concentration of 0.01 gram/ml, rate of 100 ml, volume to be infused (vtbi) of 100 ml with an expected duration of 1 hour.The infusion started with a primary volume infused (pvi) of 0 ml.At 8:02 pm the pump module was channeled off with a total volume infused of 97.9 ml.There are multiple smaller single air bolus settings (50 microl, 75microl, 125 microl, 175microl, 250 microl) available to the customer, if more sensitivity is desired in air in line detection.However, the profile guardrails may override individual system configuration settings.The system was being used for treatment purposes as intended per 21 cfr 820.198(d)(2).Note to repair center: device was opened for investigation, please re-torque all screws.Repair center should follow their normal processing of the device, looking for any incidental issues prior to returning it to the customer.Dchu will not cover the costs associated with any incidental findings or physically abused components.Root cause: the probable cause of the report indicating that the pump module was not beeping and had to be stopped before it infused air into the patient was not identified.Laboratory testing showed that the air in line (ail) sensor was detecting air within specification; however, the housing of the ail sensor assembly was found to be broken on the rear side of the part.Note that this report lists imdrf annex a0404,a0401, a040506, a1801, a040502, g0301201, g02017, g0204002, g04067, g04037, c07, c23, c0601, d15, d11, d01codes not associated with the reported event but identified as reportable malfunctions observed on the device during investigation are unrelated to the reported issue.These other failures presumptively did not cause or contribute to the reported issue.

Brand Name
ALARIS SYSTEM
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd
san diego, CA 92121-4386
8586172000
MDR Report Key21871446
Report Number2016493-2025-74631
Device Sequence Number15428743
Product Code FRN
UDI-Device Identifier10885403211423
UDI-Public(01)10885403211423(11)081022
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation 505
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8100
Device Catalogue Number8100 ALARIS LVP MODULE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2718-2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015
Patient SexUnknown